Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 23, 2004, 1:16 PM CST for Sabine Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2004, 1:16 PM CST (19:16 UTC)
- Expired
- Feb 23, 2004, 1:45 PM CST
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine Parish, LA
The radar
The Shreveport radar (KSHV), 80 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
949 WUUS54 KSHV 231916 SVRSHV LAC085-231945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 116 PM CST MON FEB 23 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN NORTHWEST LOUISIANA * UNTIL 145 PM CST * AT 115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR PLEASANT HILL...OR ABOUT 16 MILES NORTH OF MANY...AND MOVING NORTHEAST AT 35 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN NORTHWEST LOUISIANA UNTIL 145 PM CST. LAT...LON 3179 9368 3166 9352 3173 9344 3186 9353 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 11:25 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 23, 11:25 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1125 AM CST MON FEB 23 2004 .DISCUSSION... RUNNING A LITTLE LATE THIS MORNING...BUT WILL BE BRIEF. ELEVATED CONVECTION FIRING OFF OVER DEEP E TX/NCNTRL LA LATE THIS MORNING AS SHORTWAVE ENERGY LIFTS NE. HAVE RECEIVED A FEW SMALL HAIL REPORTS FROM THIS CONVECTION OVER THIS AREA...WITH H500 TEMPS RUNNING -17- 19C. GOOD ELEVATED LAPSE RATES SHOULD CONTINUE THROUGH EARLY AFTERNOON...BUT DRY PUNCH WORKING ITS WAY NE FROM SCNTRL TX SHOULD HELP DIMINISH EXTENT OF CONVECTION OVER E TX...POSSIBLY FAR WRN LA BY LATE AFTERNOON. HAVE MENTIONED SEVERE FOR MAINLY SW/SRN ZONES...AND HAVE ADJUSTED POPS TO FIT CURRENT RADAR TRENDS. ADDITIONAL DEVELOPMENT COULD FIRE FARTHER NORTH LATER THIS AFTERNOON AS ENERGY LIFTS NE. WARM FRONT ALONG THE TX/LA COAST MAY NUDGE A BIT NWD THROUGH THE AFTERNOON...BUT SKY ALREADY CLEARING UP NORTH ALLOWING 17Z TEMPS TO REACH FORECAST VALUES. HAVE RAISED TEMPS UP NORTH A CPL CATEGORIES...WITH MINOR ADJUSTMENTS TO TEMPS ELSEWHERE. UPDATE ALREADY OUT...GRID PRODUCTS OUT SHORTLY. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 58 52 57 42 / 60 50 80 80 MLU 56 51 58 43 / 70 50 80 80 TXK 61 49 55 40 / 50 50 80 80 TYR 64 52 54 39 / 50 70 90 70 LFK 63 54 58 42 / 60 70 90 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Feb 23, 12:00 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON FEB 23 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON FEB 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS OVER DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...WILL GRADUALLY SPREAD NORTH NORTHEAST INTO SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...AND SOUTHEAST OKLAHOMA THIS AFTERNOON...IN ASSOCIATED WITH A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSING NORTHEAST ACROSS TEXAS...AHEAD OF AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN ARIZONA. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL OVER PORTIONS OF EAST TEXAS... MAINLY SOUTH OF A ALTO...TO HENDERSON...TO CARTHAGE LINE... AND ALSO OVER NORTHWEST AND NORTHCENTRAL LOUISIANA. THESE STORMS SHOULD WEAKEN BY LATE THIS AFTERNOON...BUT ADDITIONAL REDEVELOPMENT WILL OCCUR THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... THE UPPER LEVEL STORM SYSTEM WILL MOVE EAST INTO WEST TEXAS TUESDAY MORNING...AND INTO EAST TEXAS BY EARLY EVENING. RAIN AND THUNDERSTORMS WILL INCREASE IN COVERAGE FROM WEST TO EAST ACROSS THE REGION TUESDAY AFTERNOON AND TUESDAY NIGHT...BEFORE ENDING WEDNESDAY MORNING. HEAVY RAIN WILL BE POSSIBLE ACROSS EAST TEXAS LATE TUESDAY AFTERNOON...SPREADING EAST INTO NORTHCENTRAL LOUISIANA TUESDAY NIGHT. AFTERWARDS...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED ACROSS PORTIONS OF EAST TEXAS AND NORTHCENTRAL LOUISIANA THIS AFTERNOON...BUT ARE NOT EXPECTED TONIGHT.
In the hours before
Local storm report, Feb 23, 12:37 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 PM CST MON FEB 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL 12 W NACOGDOCHES 31.61N 94.86W
02/23/2004 0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
HAIL COVERED THE GROUND FOR A SHORT TIME.
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 1:30 PM CST | Severe Thunderstorm Warning | SHV | Red River | 30 min |
| Feb 23, 2:13 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 47 min |
| Feb 23, 2:43 PM CST | Severe Thunderstorm Warning | SHV | Red River | 32 min |
| Feb 23, 3:11 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 49 min |
| Feb 23, 3:48 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 42 min |
| Feb 23, 4:16 PM CST | Severe Thunderstorm Warning | SHV | Union | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.